FOX8 high school football scoreboard: Playoffs 2nd round

Are teens using lip balm to get a ‘buzz’?

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

Some teenagers are using lip balm as a cheap way to get a "buzz," according to a report from KOKH.

According to the report, some teenagers are applying Burt's Bees lip balm to their eye lids, producing a burning effect that some teenagers describe as a "high." Natural ingredients and peppermint oil in the lip balm cause a burning sensation.

While some teenagers describe the sensation as a "high," it seems another accurate description of the sensation would be "pain."

Dr. Brett Cauthen told KOKH the peppermint oil is being applied to one of the most sensitive parts of the body, so it could cause pink eye-like symptoms.

Dr. Cauthen said using any product other than what it's intended for can be risky.

Read more: KOKH

18 comments

  • WeBuiltThisCountry

    I used to work for Burt’s Bees when I was younger. It was the first time I ever saw somebody smoke crack. This place is the ghetto of Research Triangle Park. Low pay,no drug test and little skill= terrible production and products

  • D'aaaw.

    I suddenly feel that competition in the work place from the younger generation won’t be a problem….

      • Mandy

        I never leave comments…EVER, but something about the fact that your name is “Faith” and also that you’re calling someone a fool for believing in God just prompted me to share a little quote from the Bible with you.. “….The fool has said in his heart, there is no God”. I’m not trying to call you a fool and I’m certainly not one to argue, but I just found it a little ironic… Idk.. Have a nice day and I pray someday you’ll find the faith to believe in a God who sincerely loves you and proved it by dying on a cross for you and even though you weren’t physically there to see that happen its foolish to choose not to believe it.

    • ThePear

      Warning! Side effects of getting high on The Lord:
      – Intense delusion
      – Denial of rational thought
      – Warmongering
      – Severe Xenophobia, a precursor to thoughts of genocide
      – Increased susceptibility to propaganda
      – And more
      Do yourself a favor! Stay religion-free! Stay happy! Stay safe.

    • Tonya

      Donna that’s some preachin right there!!! @the pear yes stay religion free!!! Have a relationship with The Lord instead!!! He will never leave u and is ALWAYS there when you need him. Do you know Jesus Chirst as your lord and Savior? You need to or you will go to hell!! Just sayin. Have a wonderful day!!!

      • Hatter

        Tonya, your lord and savior sends people to HELL if they don’t do what he commands?? Sounds like a real nice guy.

  • ThePear

    Warning! Side effects of getting high on The Lord:

    – Intense delusion
    – Denial of rational thought
    – Warmongering
    – Severe Xenophobia, a precursor to thoughts of genocide
    – Increased susceptibility to propaganda
    – And more

    Do yourself a favor! Stay religion-free! Stay happy! Stay safe.

  • Sharon Fox

    In all my years of drugging and such. I never would have thought to put peppermint oil on my eye lids….I just don’t see the rewards of a high there???Guess I have been sober for too many years to understand this one!!!

  • Tracy

    Parents need to pay more attention to their kids people don’t spank anymore like they did back in the day that’s what is wrong with children today

  • Psykes

    I don’t know how this turned in to a discussion on religion but all I have to say is thanks for making this “news” so now all the teens who have never heard of it can give it a try.

Comments are closed.